Alert archive / Indiana / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS Louisville, KY

December 14, 20075 counties in Indiana

NWS Louisville, KY issued this winter storm warning at Dec 14, 2007, 3:42 PM EST for 5 counties in Indiana. It took effect at Dec 15, 2007, 7:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 3:42 PM EST (20:42 UTC)
In effect from
Dec 15, 2007, 7:00 AM EST
Expired
Dec 15, 2007, 3:53 AM EST
In force
Issued by
NWS Louisville, KY

Counties Dubois County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLMK 142042
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EST FRI DEC 14 2007

...WINTER STORM POSSIBLE THIS WEEKEND ACROSS PORTIONS OF SOUTHERN
INDIANA...

...WINTRY MIX EXPECTED ACROSS FAR SOUTHERN INDIANA AND NORTHERN
CENTRAL KENTUCKY...

.AN AREA OF LOW PRESSURE WILL DEVELOP OVER LOUISIANA AND MOVE
INTO EASTERN KENTUCKY SATURDAY AND SATURDAY NIGHT. A MIXTURE OF
SNOW AND SLEET IS EXPECTED TO DEVELOP EARLY SATURDAY...WITH A
CHANGE OVER TO RAIN DURING THE AFTERNOON. THIS MIXTURE IS
FORECAST TO CHANGE BACK TO ALL SNOW SATURDAY NIGHT AND
ACCUMULATIONS ARE LIKELY.

INZ076>079-083-150445-
/O.UPG.KLMK.WS.A.0003.071215T1200Z-071216T1700Z/
/O.NEW.KLMK.WS.W.0001.071215T1200Z-071216T1700Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER
342 PM EST FRI DEC 14 2007 /242 PM CST FRI DEC 14 2007/

...WINTER STORM WARNING IN EFFECT FROM 7 AM EST /6 AM CST/
SATURDAY TO 12 PM EST /11 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 7 AM EST /6 AM CST/
SATURDAY TO 12 PM EST /11 AM CST/ SUNDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT. 

A MIXTURE OF SNOW AND SLEET WILL OVERSPREAD THE REGION SATURDAY
MORNING. AS WARMER AIR MOVES IN FROM THE SOUTH...THE MIXTURE IS
FORECAST TO CHANGE OVER TO PLAIN RAIN SATURDAY AFTERNOON. COLDER
AIR IS FORECAST TO PUSH BACK INTO THE REGION SATURDAY NIGHT INTO
SUNDAY MORNING AND CHANGE THE RAIN BACK INTO SNOW. AS
TEMPERATURES FALL BELOW FREEZING SATURDAY NIGHT...SNOW
ACCUMULATION IS EXPECTED TO OCCUR. AT THIS TIME SNOW ACCUMULATIONS
OF 1 TO 3 INCHES WILL BE POSSIBLE IN AREAS NORTH OF A LINE FROM
JASPER TO MADISON BY SUNDAY MORNING. IN ADDITION TO THE SNOW...A
WINTRY MIX OF FREEZING RAIN AND SLEET WILL ADD TO THE DANGEROUS
WEATHER CONDITIONS SATURDAY MORNING AND EVENING. SMALL ICE
ACCUMULATIONS WILL BE POSSIBLE ON EXPOSED SURFACES.

TRAVEL WILL BE DIFFICULT IN SOUTHERN INDIANA SATURDAY MORNING AND
AGAIN SATURDAY EVENING INTO SUNDAY MORNING.

$$

INZ084-089>092-KYZ023>025-028>043-045-048-049-150445-
/O.NEW.KLMK.WW.Y.0006.071215T1000Z-071215T1600Z/
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-JESSAMINE KY-CLARK KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...NICHOLASVILLE...WINCHESTER
342 PM EST FRI DEC 14 2007 /242 PM CST FRI DEC 14 2007/

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO
11 AM EST /10 AM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO
11 AM EST /10 AM CST/ SATURDAY. 

A WINTRY MIX OF PRECIPITATION...INCLUDING LIGHT SNOW...SLEET...AND
FREEZING RAIN...WILL MOVE INTO NORTHERN CENTRAL KENTUCKY LATE
TONIGHT. THE MIX WILL CONTINUE UNTIL THE MID MORNING HOURS
SATURDAY WHEN IT WILL CHANGE OVER TO PLAIN RAIN.

UNTIL THE PRECIPITATION CHANGES TO RAIN...TRAVEL WILL BE TRICKY IN
THE LIGHT MIXED PRECIPITATION DURING THE EARLY MORNING HOURS SATURDAY.

A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED. ICE
AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND
HAZARDOUS. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO
REACH THEIR DESTINATION.

$$

13
2 follow-up statements
000 
WWUS43 KLMK 150318
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 PM EST FRI DEC 14 2007

...WINTER STORM POSSIBLE THIS WEEKEND ACROSS PORTIONS OF SOUTHERN
INDIANA...

...WINTRY MIX EXPECTED ACROSS FAR SOUTHERN INDIANA AND NORTHERN
CENTRAL KENTUCKY EARLY SATURDAY MORNING...

.AN AREA OF LOW PRESSURE WILL DEVELOP OVER LOUISIANA AND MOVE
INTO EASTERN KENTUCKY SATURDAY AND SATURDAY NIGHT. A MIXTURE OF
SNOW AND SLEET IS EXPECTED TO DEVELOP EARLY SATURDAY...WITH A
CHANGE OVER TO RAIN DURING THE AFTERNOON. THIS MIXTURE IS
FORECAST TO CHANGE BACK TO ALL SNOW SATURDAY NIGHT AND
ACCUMULATIONS ARE LIKELY.

INZ076>079-083-151030-
/O.CON.KLMK.WS.W.0001.071215T1200Z-071216T1700Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER
1018 PM EST FRI DEC 14 2007 /918 PM CST FRI DEC 14 2007/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM EST /6 AM
CST/ SATURDAY TO 12 PM EST /11 AM CST/ SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/
SATURDAY TO 12 PM EST /11 AM CST/ SUNDAY. 

A MIXTURE OF SNOW AND SLEET WILL OVERSPREAD THE REGION SATURDAY
MORNING. AS WARMER AIR MOVES IN FROM THE SOUTH...THE MIXTURE IS
FORECAST TO CHANGE OVER TO RAIN SATURDAY AFTERNOON. COLDER AIR IS
FORECAST TO PUSH BACK INTO THE REGION SATURDAY NIGHT INTO SUNDAY
MORNING AND CHANGE THE RAIN BACK INTO SNOW. AS TEMPERATURES FALL
BELOW FREEZING SATURDAY NIGHT...SNOW ACCUMULATION IS EXPECTED TO
OCCUR. AT THIS TIME SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE
POSSIBLE IN AREAS NORTH OF A LINE FROM JASPER TO MADISON BY SUNDAY
MORNING. IN ADDITION TO THE SNOW...A WINTRY MIX OF FREEZING RAIN
AND SLEET WILL ADD TO THE DANGEROUS WEATHER CONDITIONS SATURDAY
MORNING AND EVENING. SMALL ICE ACCUMULATIONS WILL BE POSSIBLE ON
EXPOSED SURFACES.

TRAVEL WILL BE DIFFICULT IN SOUTHERN INDIANA SATURDAY MORNING AND
AGAIN SATURDAY EVENING INTO SUNDAY MORNING.

$$

INZ084-089>092-KYZ023>025-028>043-045-048-049-151030-
/O.CON.KLMK.WW.Y.0006.071215T1000Z-071215T1600Z/
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-JESSAMINE KY-CLARK KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...NICHOLASVILLE...WINCHESTER
1018 PM EST FRI DEC 14 2007 /918 PM CST FRI DEC 14 2007/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM EST /4 AM
CST/ TO 11 AM EST /10 AM CST/ SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM EST /4 AM
CST/ TO 11 AM EST /10 AM CST/ SATURDAY. 

A WINTRY MIX OF PRECIPITATION...INCLUDING LIGHT SNOW...SLEET...
AND FREEZING RAIN...WILL MOVE INTO NORTHERN CENTRAL KENTUCKY LATE
TONIGHT OR EARLY SATURDAY. THE MIX WILL CONTINUE UNTIL THE MID MORNING
HOURS SATURDAY WHEN IT WILL CHANGE OVER TO PLAIN RAIN.

UNTIL THE PRECIPITATION CHANGES TO RAIN...TRAVEL WILL BE TRICKY
IN THE LIGHT MIXED PRECIPITATION DURING THE EARLY MORNING HOURS
SATURDAY.

A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED.
ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND
HAZARDOUS. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO
REACH THEIR DESTINATION.

$$

JSD
000 
WWUS43 KLMK 150853
WSWLMK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 AM EST SAT DEC 15 2007

...WINTRY MIX EXPECTED ACROSS FAR SOUTHERN INDIANA AND NORTHERN
CENTRAL KENTUCKY EARLY SATURDAY MORNING...

.AN AREA OF LOW PRESSURE HAS DEVELOP OVER EASTERN TEXAS AND WILL
MOVE NORTHEAST INTO SOUTHERN TENNESSEE TODAY. A MIXTURE OF
SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO CROSS THE ADVISORY
AREA THIS MORNING...WITH A CHANGE OVER TO ALL RAIN DURING THE
AFTERNOON. MINOR SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE THIS
MORNING OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.

INZ076>079-083-151700-
/O.CAN.KLMK.WS.W.0001.071215T1200Z-071216T1700Z/
/O.EXB.KLMK.WW.Y.0006.071215T0900Z-071215T1700Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER
353 AM EST SAT DEC 15 2007 /253 AM CST SAT DEC 15 2007/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

A WINTRY MIX OF LIGHT SNOW...SLEET...AND FREEZING RAIN WILL
CHANGE OVER TO PLAIN RAIN DURING THE MORNING HOURS.

UNTIL THE PRECIPITATION CHANGES TO RAIN...TRAVEL WILL BE TRICKY
IN THE LIGHT MIXED PRECIPITATION DURING THE MORNING HOURS TODAY.

A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED.
ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND
HAZARDOUS. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO
REACH THEIR DESTINATION.

A COMBINATION OF SNOW...SLEET...OR FREEZING RAIN IS EXPECTED. ICE
AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND
HAZARDOUS. DRIVING CONDITIONS WILL DETERIORATE RAPIDLY. MOTORISTS
SHOULD USE CAUTION AND ALLOW EXTRA TIME TO REACH THEIR
DESTINATION.

$$

KYZ035>037-039>043-048-049-151000-
/O.CAN.KLMK.WW.Y.0006.071215T1000Z-071215T1600Z/
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
NICHOLASVILLE...WINCHESTER
353 AM EST SAT DEC 15 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

THE THREAT OF A WINTRY MIX OF PRECIPITATION THAT PROMPTED THE
ADVISORY IS NO LONGER IN EFFECT.

$$

KYZ026-027-053-151700-
/O.EXB.KLMK.WW.Y.0006.071215T0900Z-071215T1700Z/
OHIO KY-GRAYSON KY-LARUE KY-
INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...HODGENVILLE
353 AM EST SAT DEC 15 2007 /253 AM CST SAT DEC 15 2007/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY. 

A WINTRY MIX OF LIGHT SNOW...SLEET...AND FREEZING RAIN WILL CHANGE
OVER TO PLAIN RAIN DURING THE MORNING HOURS.

UNTIL THE PRECIPITATION CHANGES TO RAIN...TRAVEL WILL BE TRICKY
IN THE LIGHT MIXED PRECIPITATION DURING THE MORNING HOURS TODAY.

A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED.
ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND
HAZARDOUS. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO
REACH THEIR DESTINATION.

$$

INZ084-089>092-KYZ023>025-028>034-038-045-151700-
/O.EXT.KLMK.WW.Y.0006.071215T0900Z-071215T1700Z/
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...TAYLORSVILLE...BARDSTOWN
353 AM EST SAT DEC 15 2007 /253 AM CST SAT DEC 15 2007/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST
/11 AM CST/ TODAY. 

A WINTRY MIX OF LIGHT SNOW...SLEET...AND FREEZING RAIN WILL CHANGE
OVER TO PLAIN RAIN DURING THE MORNING HOURS.

UNTIL THE PRECIPITATION CHANGES TO RAIN...TRAVEL WILL BE TRICKY
IN THE LIGHT MIXED PRECIPITATION DURING THE MORNING HOURS
TODAY.

A COMBINATION OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED.
ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND
HAZARDOUS. MOTORISTS SHOULD USE CAUTION AND ALLOW EXTRA TIME TO
REACH THEIR DESTINATION.

$$

AML/AB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 3:14 PM EST, 28 minutes earlier.

Area forecast discussion, Dec 14, 3:14 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EST FRI DEC 14 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
WELL ADVERTISED STORM SYSTEM IS ON ITS WAY. THIS SYSTEM WILL BRING
A WINTRY MIX TO NORTHERN SECTIONS OF THE AREA AND SIGNIFICANT
FLOODING ISSUES TO THE CENTRAL AND SOUTHERN PARTS OF THE FORECAST AREA.

LOW PRESSURE ALONG THE NEW MEXICO/TEXAS BORDER WILL SCOOT EAST TO
NORTHERN LOUISIANA BY TOMORROW MORNING. A WARM FRONT WILL DEVELOP
NORTHEASTWARD FROM LOUISIANA TO NASHVILLE AND INTO WEST VIRGINIA.
OVERRUNNING PRECIPITATION WILL BREAK OUT ALONG THIS WARM FRONT BY
LATE TONIGHT AND CONTINUE THROUGH SATURDAY.

EXPECT A MOSTLY DRY NIGHT TONIGHT UNTIL LIGHT SNOW OR A MIX OF
LIGHT SNOW AND SLEET BEGINS TO MOVE IN FROM THE SOUTHWEST TOWARDS
MORNING. THIS PRECIPITATION SHIELD WILL THEN OVERSPREAD THE ENTIRE
AREA BY MID MORNING.

IN CENTRAL KENTUCKY A BRIEF PERIOD...A FEW HOURS...OF WINTRY MIX
IS EXPECTED IN THE EARLY MORNING AND A WINTER WEATHER ADVISORY
WILL BE ISSUED AS A RESULT. THAT MIX SHOULD CHANGE OVER TO PLAIN
RAIN BY LATE MORNING AND CONTINUE AS RAIN INTO THE AFTERNOON. IN
SOUTHERN INDIANA THE SNOW AND SLEET WILL LAST A BIT LONGER BEFORE
CHANGING OVER TO FREEZING RAIN...AND THEN A COUPLE HOURS OF PLAIN
RAIN IN THE WARMEST PART OF THE AFTERNOON. A WINTER STORM WARNING
WILL BE ISSUED FOR AREAS FROM JASPER TO MADISON INDIANA...NOT SO
MUCH FOR SNOW ACCUMULATIONS WHICH SHOULD ONLY BE AROUND AN
INCH...BUT RATHER FOR A PROLONGED PERIOD OF WINTRY MIX INCLUDING
ICING FROM FREEZING RAIN.

WINTER WEATHER REALLY WILL NOT BE THE BIG STORY OF THE DAY ON
SATURDAY IN CENTRAL KENTUCKY. ONE TO TWO INCHES OF RAIN CAN BE
EXPECTED TO FALL...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. THIS MODERATE TO HEAVY RAIN WILL FALL ON ALREADY SOAKED
GROUND AND HIGH RIVERS...LEADING TO SIGNIFICANT FLOODING CONCERNS.

SATURDAY NIGHT THE LOW PRESSURE WILL HAVE MOVED OFF TO OUR
NORTHEAST AND COLD AIR WILL DUMP INTO THE REGION FROM THE NORTH.
AS A RESULT THE PRECIPITATION WILL GRADUALLY CHANGE OVER FROM RAIN
TO SNOW FROM NORTH TO SOUTH SATURDAY NIGHT. SOUTHERN INDIANA WILL
CHANGE OVER FIRST...IN THE EARLY EVENING...WITH SOUTHERN KENTUCKY
WAITING UNTIL AFTER MIDNIGHT. THERE MAY ALSO BE A QUICK PERIOD OF
SLEET OR FREEZING RAIN DURING THE CHANGEOVER. AN ADDITIONAL WINTER
WEATHER ADVISORY MAY BE NEEDED AS 1 TO 3 INCHES OF SNOW WILL BE
POSSIBLE IN SOUTHERN INDIANA WITH AN INCH OR TWO IN CENTRAL
KENTUCKY. AS FOR THE HEAVY RAIN IN CENTRAL KENTUCKY...IT WILL
CONTINUE DURING THE EVENING BEFORE BECOMING LIGHTER OVERNIGHT.

TRAVEL WILL BE VERY TRICKY SATURDAY NIGHT AS THE WET CONDITIONS
FROM THE DAYLIGHT HOURS SATURDAY FREEZE OVER AS TEMPERATURES
DROP...PLUS THE ADDITION OF LIGHT SNOW OR MIXED PRECIP ON TOP OF THAT.

ON SUNDAY WE WILL STILL SEE PATCHES OF SNOW IN THE MORNING...WITH
ANOTHER INCH POSSIBLE IN THE BLUE GRASS. ALL PRECIPITATION SHOULD
END BY LUNCH TIME SUNDAY.

COLD AND DRY WEATHER WILL COME IN FOR SUNDAY NIGHT.

.LONG TERM (MONDAY THROUGH FRIDAY)...
QUIET WEATHER PATTERN MONDAY THROUGH WEDNESDAY NIGHT AS PRIMARILY
ZONAL FLOW DEVELOPS OVER THE CENTRAL US...WITH DRY WEATHER AND
SLOWLY MODERATING TEMPERATURES ACROSS THE CWA. KEPT TREND OF
SOMEWHAT COOLER THAN GUIDANCE TEMPS MONDAY AND MONDAY NIGHT
ESPECIALLY IN AREAS THAT MIGHT SEE SOME LINGERING SNOW COVER FROM
THE WEEKEND STORM SYSTEM.

UPPER TROUGH DEVELOPS TO OUR WEST WEDNESDAY NIGHT AND MOVES INTO THE
AREA THURSDAY INTO FRIDAY. THIS WILL BRING OUR NEXT SHOT OF
WIDESPREAD PRECIPITATION AND HAVE ADDED SOME CHANCE POPS TO THE
THURSDAY AND THURSDAY NIGHT PERIODS WITH THIS FORECAST PACKAGE.
UNCERTAINTY AS TO TIMING THE TROUGH THROUGH...SO LINGERING POPS INTO
FRIDAY SEEMS THE WAY TO GO AT THIS TIME. GFS MODEL BRINGS MUCH
COOLER AIR INTO KENTUCKY FOR FRIDAY AT THIS TIME...BUT TOO FAR OUT
AT THIS TIME AND THINGS ARE TOO UNCERTAIN TO GRAB ONTO SIGNIFICANT
COLDER AIR. HAVE OPTED FOR NEAR TO SLIGHTLY BELOW NORMAL HIGHS...OR
SLIGHTLY BELOW HPC GUIDANCE VALUES.

&&

.AVIATION (18Z TAFS)...
CONCERNS FOR THIS TAF PACKAGE ARE CLOUDS THIS AFTERNOON AND A WINTER
STORM TOMORROW MORNING.

MVFR CEILINGS HAVE BEEN VERY PERSISTENT TODAY...HOWEVER SATELLITE
PICTURES SHOW THEM FINALLY BEGINNING TO BREAK UP. WILL KEEP THEM IN
THE TAFS FOR A COUPLE OF HOURS AT SDF AND BWG...LONGER AT LEX WHICH
SHOULD BE THE LAST TO CLEAR OUT. WILL THEN HAVE VFR CONDITIONS THIS
EVENING AND TONIGHT.

STORM IMPINGES ON THE AREA TOMORROW MORNING. PRECIPITATION SHOULD
START OUT AS A LIGHT MIX AND THEN QUICKLY CHANGE OVER TO RAIN AT
BOWLING GREEN AND LEXINGTON. LOUISVILLE MAY HAVE TO ENDURE A PERIOD
OF FREEZING RAIN BEFORE THE CHANGE TO RAIN IS COMPLETE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

     WINTER WEATHER ADVISORY FROM 5 AM EST /4 AM CST/ TO 11 AM EST
     /10 AM CST/ SATURDAY FOR KYZ023>025-028>043-045-048-049.

IN...WINTER STORM WARNING FROM 7 AM EST /6 AM CST/ SATURDAY TO 12 PM
     EST /11 AM CST/ SUNDAY FOR INZ076>079-083.

     WINTER WEATHER ADVISORY FROM 5 AM EST /4 AM CST/ TO 11 AM EST
     /10 AM CST/ SATURDAY FOR INZ084-089>092.

&&

SHORT TERM...13
LONG TERM....MACZKO
AVIATION...13
Hazardous weather outlook, Dec 14, 11:30 AM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST FRI DEC 14 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EST (1030 AM CST) FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SIGNIFICANT WINTER STORM WILL AFFECT THE SOUTHWESTERN HALF OF THE
REGION LATE TONIGHT. A MIX OF RAIN...SLEET AND SNOW IS FORECAST TO
DEVELOP AND SPREAD NORTHEAST TOWARD MORNING. THE PRECIPITATION WILL
BE GENERALLY CONFINED TO AREAS SOUTHWEST OF A LINE FROM JASPER
INDIANA TO BURKESVILLE KENTUCKY. SOME VERY LIGHT ACCUMULATIONS WILL
BE POSSIBLE IN GRASSY AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE SIGNIFICANT WINTER STORM MOVES INTO THE REGION...A MIX OF
RAIN...SNOW AND SLEET WILL BE FOUND ACROSS SOUTHERN INDIANA AND
PORTIONS OF NORTH CENTRAL KENTUCKY SATURDAY MORNING. AS WARMER AIR
MOVES NORTH INTO THE REGION SATURDAY AFTERNOON...PRECIPITATION
WILL CHANGE OVER TO PLAIN RAIN. SOME MINOR ACCUMULATIONS WILL BE
POSSIBLE SATURDAY MORNING BEFORE THE EXPECTED CHANGE OVER.

HEAVY RAINS WILL BE POSSIBLE SATURDAY AFTERNOON ACROSS KENTUCKY
WITH ONE TO TWO INCHES OF RAINFALL POSSIBLE. THIS RAIN...FALLING
ON ALREADY SATURATED GROUND MAY LEAD TO FLOODING PROBLEMS ON AREA
CREEKS...STREAMS AND RIVERS.

BY SATURDAY NIGHT...THE STORM SYSTEM WILL PUSH INTO FAR EASTERN
KENTUCKY AND COLDER AIR WILL RUSH BACK INTO THE REGION. THIS
COLDER AIR WILL CHANGE THE RAIN BACK OVER TO SNOW. AS TEMPERATURES
FALL BELOW FREEZING...SNOW WILL BEGIN TO QUICKLY ACCUMULATE. AT
THIS TIME...THE HIGHEST SNOWFALL ACCUMULATIONS WILL BE ACROSS
SOUTHERN INDIANA...MAINLY NORTH OF A LINE FROM JASPER TO
MADISON...WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE. FOR AREAS
NORTH OF A LINE FROM HARTFORD TO RICHMOND...ONE TO THREE INCHES OF
SNOW WILL BE POSSIBLE. IN ADDITION...WITH COLD TEMPERATURES AND
MOIST GROUND...ROADWAYS WILL BECOME VERY HAZARDOUS FOR TRAVEL
SATURDAY NIGHT. SLICK SPOTS ARE EXPECTED TO DEVELOP ESPECIALLY ON
BRIDGES AND OVERPASSES.

SNOW SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE REGION ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SNOWFALL AMOUNTS AND
ANY INSTANCES OF FLOODING TO THE NATIONAL WEATHER SERVICE SATURDAY
AND SATURDAY NIGHT.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:21 AM ESTFlood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more49 hr
Dec 14, 3:29 AM ESTWinter Storm WatchLMKDubois, Jefferson, Orange, Scott, Washington12 hr
Dec 14, 12:28 PM ESTRiver Flood WarningLMKPerry5 days
Dec 14, 3:42 PM ESTWinter Weather AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more20 hr

Nearby

Winter Storm Warnings in Indiana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.